Alert archive / Minnesota / Beach Hazards Statements in 2014

Beach Hazards Statement 14, NWS Duluth, MN

September 10, 2014Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin

NWS Duluth, MN issued this beach hazards statement at Sep 10, 2014, 9:39 AM CDT for Carlton County, Saint Louis County, Minnesota; Douglas County, Wisconsin. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Sep 10, 2014, 9:39 AM CDT (14:39 UTC)
Expired
Sep 10, 2014, 7:58 PM CDT
In force
10 hr
Issued by
NWS Duluth, MN

Counties Carlton County, MN, Saint Louis County, MN, Douglas County, WI

The radar

The Duluth radar (KDLH), 11 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

International Fa, MN (KINL), launched 12:00Z, 2.7 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, International Fa, MN at 12:00Z on 2014-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, International Fa, MN at 12:00Z on 2014-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
677 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

740 
WHUS43 KDLH 101439
CFWDLH

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
939 AM CDT WED SEP 10 2014

MNZ037-WIZ001-110100-
/O.NEW.KDLH.BH.S.0014.140910T1439Z-140911T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
939 AM CDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A BEACH HAZARDS
STATEMENT FOR DANGEROUS SWIMMING CONDITIONS...WHICH IS IN EFFECT
UNTIL 8 PM CDT THIS EVENING. 

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS.

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
3 follow-up statements
025 
WHUS43 KDLH 101756
CFWDLH

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
1256 PM CDT WED SEP 10 2014

WIZ002>004-110300-
/O.NEW.KDLH.LS.Y.0001.140910T1756Z-140911T0300Z/
BAYFIELD-ASHLAND-IRON-
INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY
1256 PM CDT WED SEP 10 2014

...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A LAKESHORE
FLOOD ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING.

* LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS OF
  40 MPH...WILL CONTINUE INTO THE AFTERNOON AND EARLY PART OF THE
  EVENING. WAVE HEIGHTS OF AS MUCH AS 12 TO 14 FEET HAVE CAUSED
  SOME MINOR COASTAL FLOODING AND EROSION ISSUES ALONG PORTIONS OF
  THE SOUTH SHORE...AS REPORTED BY SOCIAL MEDIA AND WEATHER
  OBSERVERS. 

* IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH SHORE
  OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE TO
  IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND FLOODING
  WILL CONTINUE TO BE POSSIBLE IN SOME OF THE COMMUNITIES AND
  PARKS ALONG LAKE SUPERIOR...FROM PORT WING...THROUGH THE APOSTLE
  ISLANDS...ASHLAND AND SAXON HARBOR. THE ISSUE IS EXACERBATED BY
  HIGHER THAN NORMAL WATER LEVELS ON LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL
GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE.

&&

$$

MNZ037-WIZ001-110100-
/O.CON.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
1256 PM CDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$

DAP
454 
WHUS43 KDLH 102029
CFWDLH

LAKESHORE HAZARD MESSAGE
NATIONAL WEATHER SERVICE DULUTH MN
329 PM CDT WED SEP 10 2014

WIZ002>004-110300-
/O.CON.KDLH.LS.Y.0001.000000T0000Z-140911T0300Z/
BAYFIELD-ASHLAND-IRON-
INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY
329 PM CDT WED SEP 10 2014

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING...

* LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS OF
  40 MPH...WILL CONTINUE INTO THE EVENING. WAVES AS HIGH AS 12 TO
  14 FEET HAVE CAUSED SOME MINOR COASTAL FLOODING AND EROSION
  ISSUES ALONG PORTIONS OF THE SOUTH SHORE...AS REPORTED BY SOCIAL
  MEDIA AND WEATHER OBSERVERS. THE HARDEST HIT AREA AT THIS POINT
  APPEARS TO BE AN AREA NEAR HIGHWAY 2 JUST WEST OF ASHLAND.

* IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH 
  SHORE OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE 
  TO IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND 
  FLOODING WILL CONTINUE TO BE POSSIBLE IN SOME OF THE 
  COMMUNITIES AND PARKS ALONG LAKE SUPERIOR...FROM PORT WING... 
  THROUGH THE APOSTLE ISLANDS...ASHLAND AND SAXON HARBOR. THE 
  ISSUE IS EXACERBATED BY HIGHER THAN NORMAL WATER LEVELS ON 
  LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL
GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE.

&&

$$

MNZ037-WIZ001-110100-
/O.CON.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
329 PM CDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

* LOCATION...PARK POINT BEACH

* DANGEROUS SWIMMING CONDITIONS ARE EXPECTED ALONG THE LAKE 
  SUPERIOR SHORELINE DUE TO HIGH WAVE ACTION AND STRONG RIP 
  CURRENTS. 

* HIGH WAVE ACTION ALONE CAN MAKE SWIMMING DIFFICULT ON DAYS 
  SUCH AS THIS. INCOMING WAVES IN RAPID SUCCESSION CAN TIRE A 
  SWIMMER QUICKLY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS IN SANDBARS...
NEAR SHORELINE STRUCTURES SUCH AS PENINSULAS OR BREAKWALLS...AND
NEAR RIVER MOUTHS.

PLEASE VISIT THE FOLLOWING WEBSITE TO SHARE YOUR THOUGHTS ON THE
NEW BEACH HAZARDS STATEMENT...

HTTP://WWW.WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS (ALL
LOWER CASE)

FOR ADDITIONAL SAFETY INFORMATION AND PRECAUTIONS...PLEASE VISIT
WWW.WEATHER.GOV/DULUTH

&&

$$
266 
WHUS43 KDLH 110058 AAB
CFWDLH

LAKESHORE HAZARD MESSAGE...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
758 PM CDT WED SEP 10 2014

MNZ037-WIZ001-110200-
/O.CAN.KDLH.BH.S.0014.000000T0000Z-140911T0100Z/
CARLTON/SOUTHERN ST. LOUIS-DOUGLAS-
INCLUDING THE BEACHES OF...DULUTH...SUPERIOR...
AND PARK POINT BEACH
758 PM CDT WED SEP 10 2014

...BEACH HAZARDS STATEMENT IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DULUTH HAS CANCELLED THE BEACH
HAZARDS STATEMENT. 


$$

WIZ002>004-110300-
/O.CON.KDLH.LS.Y.0001.000000T0000Z-140911T0300Z/
BAYFIELD-ASHLAND-IRON-
INCLUDING THE BEACHES OF...WASHBURN...ASHLAND...HURLEY
758 PM CDT WED SEP 10 2014

...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT
THIS EVENING...

* LAKE SHORE FLOODING...GALE FORCE WINDS...WITH GUSTS IN EXCESS 
  OF 40 MPH...WILL CONTINUE INTO THE EVENING. WAVES AS HIGH AS 
  12 TO 14 FEET HAVE CAUSED SOME MINOR COASTAL FLOODING AND 
  EROSION ISSUES ALONG PORTIONS OF THE SOUTH SHORE...AS REPORTED 
  BY SOCIAL MEDIA AND WEATHER OBSERVERS. THE HARDEST HIT AREA AT 
  THIS POINT APPEARS TO BE AN AREA NEAR HIGHWAY 2 JUST WEST OF 
  ASHLAND. 

* IMPACTS...POWERFUL WAVES WILL CONTINUE TO PUMMEL THE SOUTH 
  SHORE OF LAKE SUPERIOR INTO THE EVENING BUT THE TREND WILL BE 
  TO IMPROVE THROUGH THE EVENING. SOME COASTAL EROSION...AND 
  FLOODING WILL CONTINUE TO BE POSSIBLE IN SOME OF THE 
  COMMUNITIES AND PARKS ALONG LAKE SUPERIOR...FROM PORT WING... 
  THROUGH THE APOSTLE ISLANDS...ASHLAND AND SAXON HARBOR. THE 
  ISSUE IS EXACERBATED BY HIGHER THAN NORMAL WATER LEVELS ON 
  LAKE SUPERIOR. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKESHORE FLOOD ADVISORY INDICATES THAT ONSHORE WINDS WILL
GENERATE FLOODING OF LOW AREAS ALONG THE LAKESHORE.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this beach hazards statement went out at Sep 10, 6:39 AM CDT, 3 hours earlier.

Area forecast discussion, Sep 10, 6:39 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
639 AM CDT WED SEP 10 2014

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 334 AM CDT WED SEP 10 2014

STRONG SURFACE LOW OVER IOWA THIS MORNING...COMBINED WITH A STRONG
850MB FRONT DRAPED ACROSS THE EASTERN DAKOTAS...NORTHERN MINNESOTA
AND LAKE SUPERIOR HAS GENERATED AN AREA OF STRONG FRONTOGENESIS OVER
NORTHERN MINNESOTA AND NORTHWEST WISCONSIN SINCE LAST EVENING.  RAIN
WITH EMBEDDED THUNDER AFFECTED A LARGE PORTION OF THE FORECAST AREA
DURING THE EVENING...WHICH HAS TAPERED OFF TO STRATIFORM RAIN OVER
MOST OF NORTHERN MINNESOTA AND MAINLY RAIN WITH A FEW RUMBLES OF
THUNDER OVER NORTHWEST WISCONSIN.  RAINFALL RATES THIS LAST HOUR
HAVE DROPPED OFF TO A QUARTER TO A HALF INCH PER HOUR FOR NORTHWEST
WISCONSIN...WITH LESS FALLING FARTHER NORTHWEST.  IN FACT...VERY
LITTLE RAIN HAS FALLEN OVER THE NORTHWEST CORNER OF THE FORECAST
AREA IN THE LAST COUPLE HOURS.  UP TO AN INCH HAS FALLEN OVER MUCH
OF NORTHERN MINNESOTA SO FAR THIS EVENT...AND STRIPES OF 1 TO 3 INCHES
HAS FALLEN OVER NORTHWEST WISCONSIN.

TODAY I EXPECT THE RAINFALL TO GRADUALLY PULL OFF TO THE EAST AS THE
SURFACE LOW MOVES FROM SOUTHWEST WISCONSIN AS OF 12Z...TO NORTHERN
LOWER MICHIGAN BY THIS EVENING...AND CONTINUES OFF TO THE NORTHEAST
TONIGHT.  HAVE A GRADUAL DIMINISHING OF RAIN OVER THE CWA WITH VERY
HIGH POPS OVER THE EAST IN THE MORNING...GRADUALLY TAPERING OFF TO
SLIGHTS BY LATE THIS EVENING.  I EXPECT THAT THE FAR SOUTHEAST MAY
GET ANOTHER HALF TO THREE QUARTERS OF AN INCH THIS MORNING...BUT THE
REMAINDER OF THE AREA WILL GET SIGNIFICANTLY LESS.  WE NO LONGER
HAVE A FLASH FLOOD THREAT WITH NO THUNDERSTORMS IN THE AREA...BUT
WITH 2 TO 4 INCHES OF RAINFALL OVER PARTS OF NORTHWEST WISCONSIN...
WE WILL LIKELY SEE SIGNIFICANT RISES ON CREEKS...STREAMS AND RIVERS
TODAY. THUS...FOR NOW WILL BE KEEPING THE FLOOD WATCH GOING AND WILL
LEAVE IT TO THE DAY SHIFT TO RE-EVALUATE IT ABOUT MID MORNING.
TEMPERATURES WILL BE STEADY OR SLOWLY FALLING MOST OF THE DAY TODAY
FOR MOST OF THE AREA...THOUGH THE NORTHWEST MAY SEE A SMALL DIURNAL
RISE AS CLOUDS WILL BEGIN TO CLEAR AROUND KINL.  DESPITE THIS...DO
NOT EXPECT HIGH TEMPERATURES TO GET OUT OF THE 50S MOST LOCATIONS.
IN OUR SOUTHEAST...MIDNIGHT TEMPERATURES IN THE UPPER 50S TO MID 60S
WILL BE THE MAX FOR TODAY...WITH FALLING TEMPERATURES THE REST OF
THE DAY.

TONIGHT THERE WILL BE LARGE VARIETY OF CONDITIONS ACROSS THE
FORECAST AREA.  ACROSS MUCH OF MINNESOTA...CLOUDS SHOULD CLEAR OUT
SOMEWHAT...THOUGH DO EXPECT SOME MID CLOUDS AS A SHORTWAVE MOVES
ACROSS MINNESOTA IN THE LATE NIGHT HOURS.  WINDS WILL DIMINISH
OVERNIGHT THERE AS WELL...SO EXPECT SOME RADIATIONAL COOLING...THOUGH
NOT AS MUCH AS A CLEAR AND CALM NIGHT.  THE AIRMASS MOVING IN WILL
HAVE DEWPOINTS IN THE MID 30S...AND EXPECT MUCH OF THE AREA TO GET
DOWN INTO THE MID 30S TO LOW 40S OVERNIGHT TONIGHT.  HAVE PUT IN
SOME PATCHY FROST FOR TONIGHT IN THE FORECAST FOR AREAS ALONG AND
NORTH OF THE IRON RANGE.  IN CONTRAST...NORTHWEST WISCONSIN WILL
STILL BE UNDER CLOUDS AND DIMINISHING RAIN OVERNIGHT WITH THE
ONSHORE FLOW AND OROGRAPHIC LIFT KEEPING THE LIGHT RAIN GOING OVER
ASHLAND AND IRON COUNTIES UNTIL MORNING.  MINS THERE SHOULD STAY IN
THE UPPER 30S AND LOW 40S.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 334 AM CDT WED SEP 10 2014

A POSITIVELY TILTED UPPER TROF MOVES INTO THE WESTERN GREAT LAKES ON
THURSDAY. MEANWHILE...A SFC RIDGE AXIS WAS COVERING THE FA BY 00Z
FRIDAY. WITH AN EMBEDDED PIECE OF ENERGY MOVING ACROSS FAR E WI
ZONES...HAVE A SMALL POP TO ACCOUNT FOR ANY PCPN THAT MAY BE WRUNG
OUT IN THE MORNING. THIS ENERGY MOVES AWAY IN THE AFTERNOON AND HAVE
NO MENTION OF POPS. THE UPPER LEVEL TROF MOVES A BIT SEWD THURSDAY
NIGHT WHILE THE SFC RIDGE REMAINS NEARBY. STILL EXPECTING COOL MIN
TEMPS OVER THE NORTHERN THIRD OF THE FA AND HAVE AREAS OF FROST
MENTIONED. HOWEVER...CLOUDS WILL BE AROUND AND MODELS DISAGREE ON
THE AMOUNT OF CLOUD COVER AND COLUMN RH OVER THE NORTH. WILL HOLD
OFF ON ANY HEADLINES FOR NOW. ON FRIDAY...THE TROF MOVES OVERHEAD
ACCOMPANIED BY A CLOSED UPPER LOW. MODELS DIVERGE WITH THE OVERALL
COVERAGE AND AMOUNT OF QPF. USED A CONSENSUS APPROACH TO POPS/QPF
OVER NW WI AND PINE COUNTY MN FRIDAY. THIS CONTINUES FRIDAY NIGHT
WITH THE MAIN AREA OF PCPN IN NW WI. MEANWHILE...UPPER LEVEL/SFC
RIDGING BUILD INTO THE FA BEHIND THE EXITING UPPER TROF. AGAIN THERE
IS A QUESTION AS TO HOW MUCH OF A CLEAR SKY CAN BE OBTAINED WITH
SOME MOISTURE AROUND 5K FT. WILL MENTION PATCHY FROST FOR THE
TYPICALLY COLD SPOTS. THE RIDGING MOVES E OF THE AREA ON SATURDAY
ALLOWING FOR RETURN FLOW TO SET UP. THE WAA WILL BE RATHER WEAK SO
MAX TEMPS WILL BE KEPT BELOW AVERAGE. YET ANOTHER UPPER LEVEL TROF
DROPS SEWD OUT OF CANADA SATURDAY NIGHT. MODEL DIFFERENCES APPEAR
WITH OVERALL COVERAGE OF QPF. USED A BLENDED APPROACH AND HAVE LOW
POPS OVER THE FA. A PAIR OF UPPER LEVEL TROFS MOVE THROUGH THE FA
SUNDAY THROUGH MONDAY. THIS WARRANTS HAVING SOME POPS OVER MUCH OF
THE FA. RIDGING RETURNS FOR MONDAY NIGHT AND TUESDAY.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING)
ISSUED AT 638 AM CDT WED SEP 10 2014

A MIX OF MVFR/IFR WITH -RA/RA WILL AFFECT THE TERMINALS THROUGH
MUCH OF THE FORECAST. HOWEVER...THE RAIN WILL END FROM WEST TO
EAST THIS MORNING OVER THE MN TERMINALS. THE RAIN IS EXPECTED TO
PERSIST THROUGH 11/06Z AT HYR. CIGS/VSBYS WILL IMPROVE TO VFR WITH
THE END OF THE RAIN BEGINNING AT INL.

&&

.PRELIMINARY POINT TEMPS/POPS...
DLH  49  37  54  39 /  90  10  10   0
INL  53  34  52  31 /  40  10  10   0
BRD  52  37  55  38 /  40   0   0   0
HYR  55  38  53  34 /  90  20  10   0
ASX  53  43  52  37 / 100  30  10   0

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...FLOOD WATCH UNTIL 1 PM CDT THIS AFTERNOON FOR WIZ002>004-007>009.

LS...GALE WARNING UNTIL 10 PM CDT THIS EVENING FOR LSZ121-140>148.

&&

SHORT TERM...LE
LONG TERM...GSF
AVIATION...GSF
Hazardous weather outlook, Sep 10, 4:42 AM CDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
442 AM CDT WED SEP 10 2014

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-110945-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
442 AM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL GRADUALLY TAPER OFF FROM WEST TO EAST TODAY...WITH
ADDITIONAL RAINFALL AMOUNTS OF A QUARTER TO THREE QUARTERS OF AN
INCH EXPECTED OVER PARTS OF NORTHWEST WISCONSIN. AS OVERNIGHT
RAINFALL AMOUNTS OF 1 TO 3 INCHES HAS ALREADY FALLEN...THIS
ADDITIONAL RAINFALL IS LIKELY TO CAUSE RISES ON AREA RIVERS...
CREEKS AND STREAMS. A FLOOD WATCH REMAINS IN EFFECT FOR MUCH OF
NORTHWEST WISCONSIN UNTIL EARLY AFTERNOON. SEE THE LATEST FLOOD
PRODUCTS ISSUED BY THE DULUTH NATIONAL WEATHER SERVICE FOR
DETAILED INFORMATION REGARDING THE FLOODING.

MUCH COLDER AIR WILL FLOW INTO THE AREA TODAY. NIGHT TIME LOW
TEMPERATURES ARE EXPECTED TO BE IN THE 30S AND LOW 40S TONIGHT.
THERE IS A RISK FOR FROST FOR AREAS ALONG AND NORTH OF THE IRON
RANGE OVERNIGHT TONIGHT. PEOPLE WITH TENDER PLANTS OUTDOORS SHOULD
KEEP UPDATED ON THIS POTENTIAL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE COLDER AIR IS EXPECTED TO LINGER OVER THE AREA THROUGH THE END
OF THE WORK WEEK. DAYTIME HIGHS ARE EXPECTED TO ONLY BE IN THE 50S
THROUGH THE END OF THE WORK WEEK. NIGHT TIME LOW TEMPERATURES ARE
EXPECTED TO BE IN THE 30S THURSDAY NIGHT AND FRIDAY NIGHT. IF
SKIES CLEAR AND WINDS BECOME CALM...THERE IS A RISK FOR FROST
AND FREEZING TEMPERATURES ON ONE OR BOTH NIGHTS. PEOPLE WITH TENDER
PLANTS OUTDOORS SHOULD KEEP UPDATED ON THIS POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LSZ121-140>148-110945-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
442 AM CDT WED SEP 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT FOR THE NEARSHORE WATERS OF WESTERN
LAKE SUPERIOR THROUGH THIS EVENING...FOLLOWED BY A GRADUAL
DECREASE IN WINDS AND WAVES. GALE FORCE WINDS TO 40 KNOTS WILL BE
POSSIBLE...ALONG WITH WAVES OF 8 TO 14 FEET. SEE THE LATEST MARINE
PRODUCTS FOR DETAILED INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LE

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Local storm report, Sep 10, 8:41 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
841 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 SW BARKSDALE          46.59N 90.96W
09/10/2014  M1.80 INCH       BAYFIELD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WHITTLESEY CRK
            /WTLW3/.

0600 AM     HEAVY RAIN       DANBURY                 46.01N 92.37W
09/10/2014  M1.60 INCH       BURNETT            WI   CO-OP OBSERVER

0650 AM     HEAVY RAIN       3 N SIREN               45.82N 92.37W
09/10/2014  M1.68 INCH       BURNETT            WI   AWOS

0653 AM     HEAVY RAIN       3 SW ASHLAND            46.55N 90.92W
09/10/2014  M1.85 INCH       ASHLAND            WI   ASOS

0655 AM     HEAVY RAIN       1 NW PHILLIPS           45.71N 90.42W
09/10/2014  M1.65 INCH       PRICE              WI   AWOS

0700 AM     HEAVY RAIN       ASHLAND                 46.58N 90.88W
09/10/2014  M2.21 INCH       ASHLAND            WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       1 WSW SAXON             46.49N 90.44W
09/10/2014  M1.74 INCH       IRON               WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       6 NE HERTEL             45.88N 92.10W
09/10/2014  M5.43 INCH       BURNETT            WI   COCORAHS

            COCORAHS STATION SPOONER 10.6 WNW /5765C/.

0826 AM     HEAVY RAIN       1 WSW MAPLE             46.58N 91.75W
09/10/2014  M1.58 INCH       DOUGLAS            WI   MESONET

0826 AM     HEAVY RAIN       6 SW SPIRIT             45.40N 90.20W
09/10/2014  M1.71 INCH       PRICE              WI   MESONET

            MESONET STATION 6 WSW SPIRIT /DW7814/.

&&

KLH/IRIS SYSTEM
Local storm report, Sep 10, 8:44 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
844 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       5 S HERBSTER            46.76N 91.26W
09/10/2014  M2.00 INCH       BAYFIELD           WI   TRAINED SPOTTER

0714 AM     HEAVY RAIN       GILE                    46.43N 90.23W
09/10/2014  M1.54 INCH       IRON               WI   TRAINED SPOTTER

0725 AM     HEAVY RAIN       1 S OULU                46.62N 91.53W
09/10/2014  M1.59 INCH       BAYFIELD           WI   CO-OP OBSERVER

&&

KLH
Local storm report, Sep 10, 8:45 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DULUTH MN
845 AM CDT WED SEP 10 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       2 SW BARKSDALE          46.59N 90.96W
09/10/2014  M1.80 INCH       BAYFIELD           WI   CO-OP OBSERVER

            CO-OP OBSERVER STATION WHITTLESEY CRK
            /WTLW3/.

0600 AM     HEAVY RAIN       DANBURY                 46.01N 92.37W
09/10/2014  M1.60 INCH       BURNETT            WI   CO-OP OBSERVER

0650 AM     HEAVY RAIN       3 N SIREN               45.82N 92.37W
09/10/2014  M1.68 INCH       BURNETT            WI   AWOS

0653 AM     HEAVY RAIN       3 SW ASHLAND            46.55N 90.92W
09/10/2014  M1.85 INCH       ASHLAND            WI   ASOS

0655 AM     HEAVY RAIN       1 NW PHILLIPS           45.71N 90.42W
09/10/2014  M1.65 INCH       PRICE              WI   AWOS

0700 AM     HEAVY RAIN       5 S HERBSTER            46.76N 91.26W
09/10/2014  M2.00 INCH       BAYFIELD           WI   TRAINED SPOTTER

0700 AM     HEAVY RAIN       6 NE HERTEL             45.88N 92.10W
09/10/2014  M5.43 INCH       BURNETT            WI   COCORAHS

            COCORAHS STATION SPOONER 10.6 WNW /5765C/.

0700 AM     HEAVY RAIN       1 WSW SAXON             46.49N 90.44W
09/10/2014  M1.74 INCH       IRON               WI   CO-OP OBSERVER

0700 AM     HEAVY RAIN       ASHLAND                 46.58N 90.88W
09/10/2014  M2.21 INCH       ASHLAND            WI   CO-OP OBSERVER

0714 AM     HEAVY RAIN       GILE                    46.43N 90.23W
09/10/2014  M1.54 INCH       IRON               WI   TRAINED SPOTTER

0725 AM     HEAVY RAIN       1 S OULU                46.62N 91.53W
09/10/2014  M1.59 INCH       BAYFIELD           WI   CO-OP OBSERVER

0826 AM     HEAVY RAIN       1 WSW MAPLE             46.58N 91.75W
09/10/2014  M1.58 INCH       DOUGLAS            WI   MESONET

0826 AM     HEAVY RAIN       6 SW SPIRIT             45.40N 90.20W
09/10/2014  M1.71 INCH       PRICE              WI   MESONET

            MESONET STATION 6 WSW SPIRIT /DW7814/.

&&

KLH/IRIS SYSTEM
Local storm report, Sep 10, 9:21 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
921 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HIGH SURF        2 NW DEVILS ISLAND      47.09N 90.76W
09/10/2014                   LSZ162             WI   SHIP

            SS ALPENA REPORTED 8 FOOT SEAS WITH OCCASSIONAL 10 FOOT
            WAVES.

0856 AM     HIGH SURF        3 E SILVER BAY          47.29N 91.21W
09/10/2014                   LSZ142             MN   SHIP

            MV EDGAR B. SPEAR REPORTED 15 FOOT SEAS WITH OCCASSIONAL
            20 FOOT WAVES.

&&

KLH
Local storm report, Sep 10, 9:37 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DULUTH MN
937 AM CDT WED SEP 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HIGH SUST WINDS  2 NW DEVILS ISLAND      47.09N 90.76W
09/10/2014  M40 MPH          LSZ162             WI   SHIP

            SS ALPENA REPORTED WINDS 050 AT 35 KTS.

0856 AM     HIGH SUST WINDS  3 E SILVER BAY          47.29N 91.21W
09/10/2014  M35 MPH          LSZ142             MN   SHIP

            MV EDGAR B. SPEER REPORTED WINDS 025 AT 35 MPH.

&&

KLH

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 3:39 PM CDTFrost AdvisoryDLHCass, Cook, Itasca, Koochiching, Lake, Saint Louis16 hr
Sep 10, 3:44 PM CDTSmall Craft AdvisoryDLH18 hr
Sep 9, 10:41 PM CDTAreal Flood AdvisoryDLHBurnett, Washburn6 hr
Sep 10, 8:48 AM CDTAreal Flood AdvisoryDLHBurnett, Washburn6 hr
Sep 10, 12:56 PM CDTLakeshore Flood AdvisoryDLHAshland, Bayfield, Iron9 hr

Nearby

Beach Hazards Statements in Minnesota, 2014Beach Hazards Statements in Wisconsin, 2014Every beach hazards statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.